MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 30ML SIL STR H 16; CATHETER, UROLOGICAL

TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 30ML SIL STR H 16; CATHETER, UROLOGICAL
Model Number IPN050533
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
When tested, the water could not be extracted from the balloon.
 
Additional Manufacturer Narrative
(b)(4), the device lot number provided 20d16 was not appeared in our online system; therefore , a dhr review could not be conducted.An actual sample was returned for investigation and the balloon was still inflated approximately with 2ml of water.From complaint description, it was reported that "when tested, the water could not be extracted from the balloon." visual examination on the catheter did not reveal any obvious defect or abnormality.There was no sign of kinking , clamp mark or collapse lumen observed throughout the shaft.Attempt to remove the water which still left inside the balloon by using empty luer tip syringe was failed.The catheter then was introduced with 28ml of water by using 60ml luer tip syringe and noticed balloon could be inflated without any difficulties faced.This indicates no blockage inside the lumen.No latex particle or other foreign particle seen within the balloon.The inflation eye was normal, and no collapse of the inflation lumen observed.Leaving the inflated balloon for 30 minutes showed no sign of leak on any part of the catheter.Deflation of the balloon by connecting empty luer tip syringe barrel to the valve was smooth , spontaneous and complete.Repeat of inflation and deflation using the attached syringe gave similar observation with no problem experienced.Based on the analysis carried out on the returned sample, the catheter was fully functional upon inflation and deflation test conducted.The balloon was able to inflate and deflate without any problem.Since there was no product dis-functionality issue observed based on reported failure, therefore this complaint could not be confirmed.However, non-deflation could be occurred due to several reasons such as it was being bent or kinked during the usage, improper fixation of syringe to the valve or excessive pressure applied during deflation process.Besides that, clamping with hard object, heavy encrustation of salt deposits and the use of inflating fluids such as non-sterile water or saline also may lead to such problem.Furthermore, the balloon with low fill volume than the recommended tends to have the problem.In a standard practice, an empty syringe without plunger is also recommended to be used to drain off the fluid by gravity and avoid creation of vacuum effect and ease deflation process.
 
Event or Problem Description
When tested, the water could not be extracted from the balloon.

Brand Name
RUSCH GOLD 2W 30ML SIL STR H 16
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
MDR Report Key12017734
Report Number8040412-2021-00178
Device Sequence Number4339398
Product Code KOD
UDI-Device Identifier14026704303462
UDI-Public14026704303462
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN050533
Device Catalogue Number180730160
Device Lot Number20D16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 06/08/2202
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1